MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT
Model Number SMEC10R
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that some time post breast biopsy marker placement, the device allegedly had a positioning failure and was difficult to be removed after the procedure.Another marker was used to complete the procedure, but unsuccessful.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: one senomark biopsy marker applicator was returned for evaluation.During visual evaluation, the biopsy marker appeared to have blood residue.The wire-form marker and pads were not present in the returned applicator.Functional testing was not conducted due to the returned device condition.Then, the biopsy applicator tip was x-rayed, and it was noted the marker was not present.The pva pads that were removed from the encor probe were x-rayed and it was noted the marker was present.Therefore, the investigation is confirmed for the reported positioning failure as markers were present in the returned device.However, the investigation is inconclusive for the reported difficult to remove as functional testing was not performed.A definitive root cause for the alleged positioning failure and difficult to remove could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: g3, h6 (method).H11: h6 (result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that the device allegedly had a positioning failure and the device was difficult to be removed after the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during the procedure the device allegedly was difficult to remove.It was further reported that the marker allegedly had positioning failure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: one senomark biopsy marker applicator was returned for evaluation.During visual evaluation, the biopsy marker appeared to have blood residue.The applicator tip was detached from the applicator body and the delivery tube was stretched and kinked throughout.The wire-form marker and pads were not present in the returned applicator.The biopsy applicator tip was x-rayed, and it was noted the marker was not present.The pva pads were found in the returned encor probe aperture behind blockage.Therefore, based on the received condition of the sample the investigation is confirmed for positioning failure, difficulty removing the applicator from the probe, a broken wireform, and detached applicator tip.Based upon the reported information and the returned sample condition (detached applicator tip, stretching of the applicator tubing) the identified detachment and break are consistent with excessive force used to remove a stuck applicator.The definitive root causes for the deployment and removal issues are unknown.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SENOMARK ULTRA BREAST TISSUE MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11899699
Report Number2020394-2021-01126
Device Sequence Number17248365
Product Code NEU
UDI-Device Identifier00801741032035
UDI-Public(01)00801741032035
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMEC10R
Device Catalogue NumberSMEC10R
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer08/05/2021
10/21/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date08/09/2021
10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;